Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and SLEEP APNOEA
Jun 10, 2009

It's my 10th year of living with HIV and have been on ARV since 2002 . I developed sleep apnoea 4 years ago, underwent sleep tests and was prescribed cpap. I started on cpap machine 4 months ago and noticed recently to my horror that I am suffering severe memory loss to the extent that I have to abandon my semester exam when my first paper turned out to be a disaster. Am in the 4th year of my degree programme (5 year part-time) and have just one year down the line. Now I have lost a semester! So scared with the prospect of not finishing my degree. My academic performance before cpap was above average. My next ENT clinic appointment is in August. What can I do before then and thereafter?

Response from Dr. Henry

Sleep apnea is common in the general population so hard to pin down an occasional link to either HIV infection or a particular HIV regimen. Efavirenz could possibly aggravate sleep problems in an occasional patient so a switch may be a consideration in select patients. Have you been to a sleep clinic separate from the ENT clinic or is that where your local sleep clinic is based? KH



Previous
Diflucan and Bactrim
Next
Vaccination for Hep A, B and Titanus

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement